Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 152, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 1998, 3:06 PM CDT for Walton County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 1, 1998, 3:55 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS1 KTLH 012007 SVRTLH FLC131-012055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTON COUNTY IN NORTHWESTERN FLORIDA * UNTIL 355 PM CDT (455 PM EDT) * AT 303 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF DE FUNIAK SPRINGS MOVING EAST SOUTHEAST NEAR 10 MPH. THIS STORM MAY PRODUCE LARGE HAIL AND WINDS NEAR 60 MPH. THIS STORM WILL MOVE JUST NORTH OF FREEPORT AND BRUCE. * SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:50 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 1, 1:50 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT WED JUL 1 1998 UPPER FEATURES DO NOT CHANGE MUCH ACROSS THE FA THROUGH FRI WITH HI PRES...SFC AND ALOFT GENERALLY IN CONTROL. CLOSED LOW OFF NEW ENGLAND MOVES OFF NE CST AS IMPULSES MOVE FROM THE WESTERN GREAT LAKES TOWARD THE MID-ATLC IN NW FLOW ALOFT. TROPICAL WAVE NEAR YUCATAN MOVES TOWARD S TX THRU FRI WITH TROPICAL MOISTURE MAKING ITS WAY INTO TX/LA BY THE END OF THE WEEK. TLH CWA WILL BE BETWEEN THESE TWO MAIN FEATURES AFFECTING THE ERN HALF OF THE COUNTRY. WEAK FRONTAL BOUNDARY TO MAKE IT TO CENTRAL GA AND STALL OUT. THIS MAY BE A FOCUSING MECHANISM FOR SOME STORMS ACROSS OUR GA CWA THE NEXT FEW DAYS...BUT MORE LIKELY WILL SEE AFTN SEA BRZ BE THE MAIN INITIATOR OF TSTMS ACROSS THE AREA. WILL LEAN TOWARD 30 POPS THU/40 POPS FRI FOR AFTN SEA BRZ CONVECTION...HIGHER THAN RECENT 20 POP DAYS BUT STILL LESS THAN OUR 48 CLIMO POP FOR THIS TIME OF YEAR. HIGH TEMPS WILL RANGE FROM LWR/MID 90S COAST AND MID/UPR 90S INLAND. LOWS IN THE LWR 70S/MID 70S INLAND AND UPR 70S COAST. VOLKMER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:24 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 46 min |
| Jul 1, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 49 min |
| Jul 1, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 48 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 48 min |
| Jul 1, 4:03 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 62 min |
| Jul 1, 4:15 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 50 min |
| Jul 1, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 48 min |
| Jul 1, 4:44 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 61 min |
| Jul 1, 5:21 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.